Alert archive / New York / Flash Flood Warnings in 2013

Flash Flood Warning 29, NWS New York, NY

August 9, 2013Orange County, New York

NWS New York, NY issued this flash flood warning at Aug 9, 2013, 8:05 AM EDT for Orange County, New York. It was in force for 4 hr. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2013, 8:05 AM EDT (12:05 UTC)
Expired
Aug 9, 2013, 12:00 PM EDT
In force
4 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

County Orange County, NY

The radar

The Albany radar (KENX), 119 km from the middle of the area, began a volume at 12:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 9:20 AM EDTFLASH FLOOD1 Wnw New Hampton, NYINTERSTATE 84 WAS CLOSED DUE TO FLOODING AT DOLSON AVENUE.
Aug 9, 9:20 AM EDTFLASH FLOODNewburgh, NY8 INCHES OF WATER FLOWING DOWN UNION AVE IN GARDENERTOWN
Aug 9, 9:21 AM EDTFLASH FLOOD1 E Deer Run, NYA PORTION OF DOLSON AVENUE WAS CLOSED DUE TO FLOODING.
Aug 9, 9:21 AM EDTFLASH FLOOD1 Ese Deer Run, NYDOLSONTOWN ROAD WAS CLOSED AT DOLSON AVENUE DUE TO FLOODING.
Aug 9, 9:21 AM EDTFLASH FLOODMiddletown, NYBASEMENT FLOODING WAS REPORTED IN MIDDLETOWN.
Aug 9, 9:53 AM EDTFLASH FLOOD1 Ne Deer Run, NYA LAKE OVERFLOWED ONTO CARMELITE DRIVE WITH SIX INCHES OF WATER FLOWING ACROSS THE ROADWAY.
Aug 9, 11:10 AM EDTFLASH FLOODGoshen, NYBASEMENT FLOODING WAS REPORTED ON MURRAY AVENUE.
Aug 9, 11:44 AM EDTFLASH FLOOD1 W Glenwood Park, NYSOUTHBOUND LANES OF ROUTE 300 WERE CLOSED NEAR INTERSTATE 84 DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 75 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 0.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 337 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
337 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

161 
WGUS51 KOKX 091205
FFWOKX
NYC071-091400-
/O.NEW.KOKX.FF.W.0029.130809T1205Z-130809T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
805 AM EDT FRI AUG 9 2013

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ORANGE COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 1000 AM EDT...

* AT 802 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A SHOWERS WITH HEAVY RAINFALL OVER THE WARNED 
AREA. AN ADDITIONAL INCH OF RAINFALL ON TOP OF THE 2 TO 3 INCHES OF 
RAINFALL THAT HAS ALREADY OCCURRED WILL BE POSSIBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

&&

LAT...LON 4150 7475 4151 7448 4159 7439 4164 7427
      4161 7424 4159 7414 4161 7414 4162 7412
      4161 7406 4159 7405 4159 7402 4157 7396
      4152 7399 4144 7398 4115 7425 4136 7470
      4144 7476

$$

JC
4 follow-up statements
910 
WGUS71 KOKX 091252
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
852 AM EDT FRI AUG 9 2013

NYC071-091400-
/O.CON.KOKX.FF.W.0029.000000T0000Z-130809T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NY-
852 AM EDT FRI AUG 9 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM EDT FOR
ORANGE COUNTY...

AT 849 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
ADDITIONAL SHOWERS AND THUNDERSTORMS APPROACHING ORANGE COUNTY. TWO 
TO THREE INCHES OF RAIN HAS ALREADY OCCURRED...AND AN ADDITIONAL 
INCH OF RAIN IS POSSIBLE WITH THIS APPROACHING ACTIVITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4150 7475 4151 7448 4159 7439 4164 7427
      4161 7424 4159 7414 4161 7414 4162 7412
      4161 7406 4159 7405 4159 7402 4157 7396
      4152 7399 4144 7398 4115 7425 4136 7470
      4144 7476

$$

PW
353 
WGUS51 KOKX 091347
FFWOKX
NYC071-091600-
/O.EXT.KOKX.FF.W.0029.000000T0000Z-130809T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
947 AM EDT FRI AUG 9 2013

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  ORANGE COUNTY IN SOUTHEAST NEW YORK...

* UNTIL NOON EDT...

* AT 940 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  ADDITIONAL SHOWERS AND THUNDERSTORMS APPROACHING THE WARNED AREA.
  AN ADDITIONAL INCH OF RAINFALL IS EXPECTED WITH THIS
  ACTIVITY...RESULTING IN CONTINUED AND ADDITIONAL FLASH FLOODING
  ACROSS PORTIONS OF THE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4150 7475 4151 7448 4159 7439 4164 7427
      4161 7424 4159 7414 4161 7414 4162 7412
      4161 7406 4159 7405 4159 7402 4157 7396
      4152 7399 4144 7398 4115 7425 4136 7470
      4144 7476

$$

PW
575 
WGUS71 KOKX 091458
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1058 AM EDT FRI AUG 9 2013

NYC071-091600-
/O.CON.KOKX.FF.W.0029.000000T0000Z-130809T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NY-
1058 AM EDT FRI AUG 9 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR ORANGE
COUNTY...

AT 1054 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SHOWERS AND THUNDERSTORMS MOVING ACROSS THE WARNED AREA. 
THIS ACTIVITY WILL MOVE TO THE NORTHEAST BY NOON. IN THE 
MEANTIME...THE ADDITIONAL RAINFALL WILL RESULT IN CONTINUED FLASH 
FLOODING OR ADDITIONAL FLASH FLOODING ACROSS PORTIONS OF THE AREA.

LAT...LON 4150 7475 4151 7448 4159 7439 4164 7427
      4161 7424 4159 7414 4161 7414 4162 7412
      4161 7406 4159 7405 4159 7402 4157 7396
      4152 7399 4144 7398 4115 7425 4136 7470
      4144 7476

$$

PW
876 
WGUS71 KOKX 091552
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1152 AM EDT FRI AUG 9 2013

NYC071-091601-
/O.EXP.KOKX.FF.W.0029.000000T0000Z-130809T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NY-
1152 AM EDT FRI AUG 9 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT NOON EDT FOR ORANGE
COUNTY...

THE BULK OF THE HEAVY SHOWERS AND THUNDERSTORMS HAS MOVED TO THE 
EAST OF THE WARNED AREA. A FEW ADDITIONAL SHOWERS AND THUNDERSTORMS 
MAY DEVELOP...BUT SHOULD BE BRIEF. AS SUCH...THE FLASH FLOOD WARNING 
WILL EXPIRE AT NOON.

LAT...LON 4150 7475 4151 7448 4159 7439 4164 7427
      4161 7424 4159 7414 4161 7414 4162 7412
      4161 7406 4159 7405 4159 7402 4157 7396
      4152 7399 4144 7398 4115 7425 4136 7470
      4144 7476

$$

PW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 7:48 AM EDT, 17 minutes earlier.

Area forecast discussion, Aug 9, 7:48 AM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
748 AM EDT FRI AUG 9 2013

.SYNOPSIS...
A COLD FRONT AND PRE-FRONTAL TROUGH WILL APPROACH FROM THE WEST
TODAY AND PASS THROUGH THE AREA THIS EVENING. HIGH PRESSURE BUILDS
IN OVER THE WEEKEND AND INTO MONDAY. ANOTHER COLD FRONT WILL THEN
MOVE THROUGH TUESDAY INTO TUESDAY NIGHT...FOLLOWED BY THE RETURN
OF HIGH PRESSURE FOR WEDNESDAY AND THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED FORECAST TO INCREASE POPS OVER THE HUDSON VALLEY AND CT
FOR THIS MORNING AS PER LATEST RADAR TRENDS AND LOCAL HIGH
RESOLUTION GUIDANCE. LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE.

PRE-FRONTAL TROUGH WILL APPROACH THE AREA LATE THIS MORNING INTO
THE AFTERNOON. SHOWERS AND THUNDERSTORMS WILL CONTINUE ON
TODAY...WITH MODERATE TO HEAVY RAINFALL....ESPECIALLY IN ANY
THUNDERSTORMS THAT DEVELOP. IN ADDITION...A STRENGTHENING LOW
LEVEL JET COULD HELP TO BRING DOWN STRONGER WINDS WITH SOME OF
THESE THUNDERSTORMS...WITH GUSTS UP TO 40 MPH POSSIBLE.

MAIN QUESTION IS WHERE WILL THE HEAVIEST AXIS OF PRECIPITATION
SET UP. LOOKS LIKE THE BEST FORCING IS NORTH OF THE CWA WHERE
THERE IS BETTER OROGRAPHIC LIFT AND WHERE THE 00Z NAM AND 12Z
ECMWF DEVELOP A WEAK LOW. SREF PRECIPITATION FIELDS ALSO SHOW
HEAVIEST PRECIP NORTH OF THE AREA. 1 HR FLASH FLOOD GUIDANCE
OUTSIDE OF THE URBAN AREAS IS 2-3 INCHES WHICH WILL BE POSSIBLE TO
REACH GIVEN PWATS APPROACHING 2.30 INCHES...BUT THINKING IS THAT
WITH THE BEST FORCING NORTH OF THE AREA...FLASH FLOODING WOULD BE
MORE ISOLATED. BEST TIMING IS FROM THIS MORNING INTO LATE THIS
AFTERNOON WITH MULTIPLE ROUNDS OF CONVECTION.

THERE IS A HIGH RISK FOR RIP CURRENTS AT THE ATLANTIC BEACHES
TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
COLD FRONT WILL MOVE THROUGH BETWEEN 00Z AND 12Z SATURDAY...SO
EXPECT SHOWERS AND THUNDERSTORMS TO WEAKEN AND END FROM WEST TO EAST
LATE FRIDAY NIGHT INTO SATURDAY MORNING. HIGH PRESSURE BUILDS IN FOR
SATURDAY AND USHERS IN A DRIER AIRMASS. DESPITE THE PASSAGE OF A
COLD FRONT...MOSTLY CLEAR SKIES AND DOWNSLOPING...OFFSHORE WINDS
WILL ALLOW FOR WARMER TEMPERATURES...WITH HIGHS RANGING FROM THE
LOWER 80S INLAND TO UPPER 80S IN THE NYC METRO REGION.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
QUIET WEATHER SHOULD PREVAIL FOR MOST OF THE LONG TERM PERIOD AS
HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN FOR MUCH OF THE
TIME. IT LOOKS LIKE THE ONLY CHANCES OF SHOWERS AND THUNDERSTORMS
WILL BE MONDAY NIGHT THROUGH TUESDAY EVENING AS A COLD FRONT
APPROACHES AND PASSES THROUGH.

TEMPERATURES ARE EXPECTED TO BE CLOSE TO NORMAL THROUGH
TUESDAY...THEN A LITTLE COOLER THAN NORMAL WEDNESDAY AND THURSDAY.
TUESDAY COULD BE ON THE MUGGY SIDE...OTHERWISE COMFORTABLE HUMIDITY
LEVELS ARE EXPECTED.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
CONVECTION OUT AHEAD OF A COLD FRONT OVER WESTERN SECTIONS OF
PA AND NY WILL IMPACT THE TERMINALS THROUGH MUCH OF THE DAY.

A COMPLEX OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL LIFT
NORTHWARD ACROSS EASTERN PA...NRN NJ...AND THE LOWER HUDSON VALLEY
THIS MORNING. THE MAIN IMPACT LOOKS TO BE NW OF THE NYC TERMINALS.
HOWEVER...THERE IS UNCERTAINTY WITH THE TIMING AND AREAL EXTENT
OF THE CONVECTION.

FOR THIS AFTERNOON WILL SEE ANOTHER ROUND OF CONVECTION ALONG AND
AHEAD OF THE PRE-FRONTAL TROF. THE MAIN IMPACT LOOKS TO BE BRIEF
HEAVY RAINFALL AND WINDS GUSTS UP TO 40 MPH.

A FOR CIGS...GENERALLY LOOKING AT MVFR CIGS TODAY WITH A GRADUALLY
VEERING SLY FLOW. GUST UP TO 20 KT EXPECTED BY AFT. A FEW LOCATIONS...
IN PARTICULAR KGON...WILL SEE A PERIOD OF IFR CIGS THIS MORNING
WITH MOST TERMINALS RIGHT AROUND 1000 FT. CIGS SHOULD BE SLOW TO
LIFT AFTER DAYBREAK.

COLD FRONT CLEARS AREA THIS EVENING WITH CONDITIONS IMPROVING TO
VFR. SOME PATCHY MVFR FOG MAY LINGER FOR A WHILE THIS EVENING
BEFORE DRIER AIR WORKS IN ON A W/NW FLOW AT LESS THAN 10 KT.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: AMENDMENTS LIKELY DUE TO UNCERTAINTY IN
TIMING AND AREAL EXTENT OF CONVECTION TODAY.

THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS YELLOW...WHICH
IMPLIES SLANT RANGE VISIBILITY 4-6SM OR GREATER OUTSIDE OF CLOUD.

KJFK FCSTER COMMENTS: AMENDMENTS LIKELY DUE TO UNCERTAINTY IN
TIMING AND AREAL EXTENT OF CONVECTION TODAY. IFR CIGS MAY PERSIST
FOR SEVERAL HOURS LONGER THAT FORECAST.

KLGA FCSTER COMMENTS: AMENDMENTS LIKELY DUE TO UNCERTAINTY IN
TIMING AND AREAL EXTENT OF CONVECTION TODAY.

KTEB FCSTER COMMENTS: AMENDMENTS LIKELY DUE TO UNCERTAINTY IN
TIMING AND AREAL EXTENT OF CONVECTION TODAY.

KHPN FCSTER COMMENTS: AMENDMENTS LIKELY DUE TO UNCERTAINTY IN
TIMING AND AREAL EXTENT OF CONVECTION TODAY.

KISP FCSTER COMMENTS: AMENDMENTS LIKELY DUE TO UNCERTAINTY IN
TIMING AND AREAL EXTENT OF CONVECTION TODAY. POSSIBLE IFR CIGS
LASTING INTO THE AFT.

.OUTLOOK FOR 12Z SATURDAY THROUGH TUESDAY...
.SAT...VFR.
.SUN-MON...MAINLY VFR.
.MON NIGHT-TUES...POSSIBLE SHRA/TSRA WITH MVFR CONDITIONS.

&&

.MARINE...
WINDS PICK UP FROM THE S TO SW...ALLOWING WAVES TO BUILD TO 5 TO 7
FT ON THE COASTAL OCEAN WATERS EARLY THIS MORNING. THERE MAY BE
OCCASIONAL WIND GUSTS TO 25 KT ACROSS THE EASTERN COASTAL OCEAN
WATERS BY THE END OF THE DAY. SCA CONDITIONS CONTINUE INTO TONIGHT
FOR THE COASTAL OCEAN ZONES. WAVES WILL SLOWLY COME DOWN THROUGH
SATURDAY MORNING. AS SUCH...SCA FOR HAZARDOUS SEAS REMAINS IN
EFFECT FOR THE OCEAN WATERS.

CONDITIONS WILL REMAIN BELOW SCA LEVELS FOR THE REST OF THE FORECAST
PERIOD AS WINDS REMAINS NEAR OR BELOW 10 KT.

&&

.HYDROLOGY...
AN ADDI TONAL HALF INCH TO AN INCH AND A HALF OF RAINFALL WILL BE
POSSIBLE FROM THIS MORNING THROUGH TONIGHT WITH LOCALLY HIGHER
AMOUNTS. THE HIGHER AMOUNTS WILL GENERALLY BE NORTH AND WEST OF
THE CITY. THERE IS A DECENT CHANCE OF ADDITIONAL MINOR URBAN/POOR
DRAINAGE AND SMALL STREAM FLOODING. AS FOR FLASH FLOODING...IT
LOOKS TO BE MORE LOCALIZED.

NO SIGNIFICANT PCPN IS EXPECTED SAT-THU.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
     SATURDAY FOR ANZ350-353-355.

&&

SYNOPSIS...JC/JP
NEAR TERM...JP
SHORT TERM...JP
LONG TERM...JC
AVIATION...DW
MARINE...JC/JP
HYDROLOGY...JC/JP
Hazardous weather outlook, Aug 9, 4:46 AM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
446 AM EDT FRI AUG 9 2013

CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-092200-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-
446 AM EDT FRI AUG 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

MODERATE TO LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY INTO THE
FIRST PART OF TONIGHT AS A COLD FRONT MOVES THROUGH THE REGION.
LOCALIZED FLASH FLOODING IS A POSSIBILITY WITH ANY THUNDERSTORMS
THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-080-081-178-179-092200-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
446 AM EDT FRI AUG 9 2013

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

MODERATE TO LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY INTO THE
FIRST PART OF TONIGHT AS A COLD FRONT MOVES THROUGH THE REGION.
LOCALIZED FLASH FLOODING IS A POSSIBILITY WITH ANY THUNDERSTORMS
THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-092200-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
446 AM EDT FRI AUG 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Aug 9, 7:54 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
754 AM EDT FRI AUG 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 AM     FLASH FLOOD      MIDDLETOWN              41.45N  74.42W
08/09/2013                   ORANGE             NY   SKYWARN SPOTTER

            VEHICLE RESCUES ON DOLSONTOWN RD

&&

TFM

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:37 PM EDTSpecial Weather StatementOKXOrange23 min
Aug 9, 4:08 AM EDTRip Current StatementOKXKings, Nassau, Queens, Suffolk17 hr
Aug 9, 4:19 AM EDTAreal Flood AdvisoryOKXOrange, Putnam, Rockland4 hr
Aug 9, 8:36 AM EDTFlash Flood WatchOKXOrange, Putnam, Rockland, Westchester11 hr
Aug 9, 2:36 PM EDTSpecial Weather StatementOKXNassau39 min
Aug 9, 2:58 PM EDTSpecial Marine WarningOKX47 min
Aug 9, 3:08 PM EDTSevere Thunderstorm WarningOKXSuffolk52 min
Aug 9, 4:45 PM EDTSpecial Weather StatementOKXOrange30 min
Aug 9, 5:08 PM EDTAreal Flood AdvisoryOKXOrange, Putnam, Rockland, Westchester112 min
Aug 9, 5:16 PM EDTSpecial Weather StatementOKXPutnam44 min
Aug 9, 5:57 PM EDTSpecial Weather StatementOKXRockland, Westchester48 min
Aug 9, 7:32 PM EDTSmall Craft AdvisoryOKX11 hr

Nearby

Flash Flood Warnings in New York, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.